Ran out of percocet for 3 days; awful withdrawal. refilled yest but still in withdrawal. help!?
- 28 Jun 2012 by eleanor5678
- 7 July 2018 (6 weeks ago)
- percocet, withdrawal, prescription
i have been taking 4-6 percocet 10/325 for several months. i ran out on saturday- i had 5mg left, which i took- and started having horrible withdrawal that day.
i got my new prescription yest. i took 3 and a half pills yest and have taken that many so far today. but i am still having all the symptoms of withdrawal, and it is agonizing. how long after restarting the percocet will the withdrawal stop? is there anything i can do to make it easier?
Best to return to the original amount you were taking if you want to stop the withdrawals. Should clear up quickly once you do.
Yes, go back to the instructions and you'll be fine in 3-5 days. How to make it easier? No need to say (but I will anyway) really does not pay to "run out" now does it? Why? Because Withdrawal is a long nasty road. Hope this .helps
Hopefully by now you should be starting to feel better. It's time to be nice to your body - drink lots of water, eat nutritious meals, take a walk or get some exercise and allow some extra time for sleep. Your body goes through a lot of stress during withdrawal and taking good care of it will help you get back to normal soon. - ElizaJane
I have ran out a total of 4 times now of my oxycodones and I can tell you from experience you DO NOT WANT TO RUN OUT!!! The withdrawls last for 1 to 2 weeks after running out of your medication and if you don't go back to your doctor and get a refill during your withdrawls then you might as well just quit cold turkey because if you can stop as long as i did then you basically have made it through but I have been taking oxycodone for 2 years now and I can honestly say that without them I would be dead.You will throw up,have diarrhea everything will hit you all at once.It is so important to be straight up with your doctor about everything.So if its that you need more pills per month then thats what you need to tell him.I did and he gave me 10 more pills a month and that gave me alot more wiggle room each month because I usually ran out with in 2 weeks but now I can just about make my pills last a whole month now.So thankful that i have a very nice doctor.
For whatever reason you ran short, & this happens for many reaosns. Some docs only write for exactly 30 days. Mine write for only 28 days on pain pills. So I have a specail calendar that as soon as I get my script I mark the next 28 days as it is an odd time of each month to get them. Sometimes we run in a weekend problem, but call a good week ahead to make sure you can pick up your refill in time next time. You have recieved 4 good answers so I won't comment on that. A friend once told me, 'take the best, & leave the rest'. I suggest you do that also. Welcome to the site eleanor5678, & hope you have a wonderful day...
Hello eleanor5678 and welcome to the forums. A lot of caring individuals, with thier experiences to be found on, through out the site. Be well and take care, bye bye now, pledge
Withdrawal is awful. I get a 30 day supply. As soon as I get my new supply, I divide them into 5 - 7day containers, filling up for 30 days. I then take them on a daily basis. If I have a lot of pain one day or night, I take an extra dose. If I get too far ahead on taking the pils, I redivide them. If I get real far ahead, I start cutting back, adding 2 hours at the time, and even cutting them in half if need be. That way, I never run out. THis gives me some decipline. Good luck and welcome
you all are absolutely amazing; thank you so much for your help and for being so caring! first, you made a really hard time easier. second, i have never thought of getting a calendar or pill box and i love that idea. i'm pretty sure i'm going to do the pill box. i really think it will prevent me from running out again.
i wanted to give an update on my situation in case anyone is reading this because they are having a similar problem. the withdrawal lasted for about 2-3 more days after i wrote and got a little better each day. since then, i have felt fine (except of course for the pain from the herniated disc, which is why i take the percocet in the first place) and completely back to normal. i never, ever want to go through this nightmare again. i am so glad to have the tip about the pill box; i think it will prevent this from happening and i am buying one immediately. thank you all so much again.
I've been on Vicodin for 8 years and this week ran short for the very first time. Ended up in the ER Wednesday night. They were very kind and understanding and gave me enough meds to carry me to Friday. Thought I'd feel better as soon as I got the med back in my system but 2 days later still not feeling well. SO very grateful to have found this site and this thread. It's been so helpful and I appreciate everyone's advice and honesty THANK YOU!!!
You shouldn't be having withdrawal in just one day. That is very unusual unless your abusing them. I take four every day and have gone without some days just because I don't need them that day and have no side affects. Be careful!
i run into the same problem every now and again and yes you do start having withdrawl in just one day even when you are NOT abusing your medication so please do not listen to someone that does not know what they are speaking about. I take my medication very strictly and you can start having withdrawl symptoms after just one missed dose. What I find helpful to keep myself on track is to seperate in weeks also and set a reminder on my phone as to when i would be due to start the next week. Dont feel bad it happens to the best of us doll sometimes you just dont feel better and have to take an extra dose and forget about it and other times you dont so you may run short without realizing. But the week at a time really helped me I know if my alram has not went off i should not be on another week yet. Best of luck to you withdrawl is the worst and really stinks no one would wish that on their worst enemy
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Aug 2009 • 3 answers
Posted 16 Nov 2010 • 3 answers
Posted 16 Apr 2015 • 1 answer
Posted 23 Mar 2016 • 2 answers
Posted 26 Mar 2017 • 1 answer